Preprints

  1. A. Ganguly and K. Ramanan, "Hydrodynamic limits of non-Markovian interacting particle systems on sparse graphs," Preprint, 2022 [Arxiv]
  2. R. Atar, W. Kang, H. Kaspi and K. Ramanan, "Large-time limit of nonlinearly coupled measure-valued equations that model many-server queues with reneging," Preprint, 2021 [Arxiv]
  3. S. S. Kim and K. Ramanan, "Large deviation principles induced by the Stiefel manifold, and random multidimensional projections," Preprint, 2021 [Arxiv]
  4. D. Lacker, K. Ramanan and R. Wu, "Marginal dynamics of interacting diffusions on unimodular Galton-Watson trees," Preprint, 2020 [Arxiv]
  5. P. Agarwal and K. Ramanan, "Invariant states of hydrodynamic limits of randomized load balancing networks," Preprint, 2020. [Arxiv]
  6. S. Dhara, D. Mukherjee and K. Ramanan, "On r-to-p norms of random matrices with non-negative entries: Asymptotic normality and $\ell_\infty$-bounds on the maximizer," Preprint, 2020. [Arxiv]
  7. Y-T. Liao and K. Ramanan, "Geometric sharp large deviations for random projections of lpn balls and spheres," Preprint, 2020. [Arxiv]
  8. P. Dupuis, K. Ramanan and W. Wu, "Large deviation principle for finite-state mean-field interacting particle systems." Preprint, 2016.  [Arxiv]

Expository and Survey Articles

  1. I. Dumitriu, T. Kemp and K. Ramanan, "Stochastic Networks and Reflecting Brownian Motion: the Mathematics of Ruth Williams," Notices of the American Mathematical Society, Volume 69, Number 3 (March 2022), 364-374. [pdf]
  2. K. Ramanan and S. Rao, "Beyond the three bridges: around the world," Bhavana Mathematics Magazine, Volume 5, Issue 1 (January 2021). [pdf]
  3. K. Ramanan “Random projections of high-dimensional measures,” Spring Eastern Section Sampler, Notices of the American Mathematical Society, Volume 64,  Number 5  (May 2017), 440-442. [pdf]

Book Chapters

  1. K. Ramanan, "Refined convergence results for interacting diffusions and mean-field games,'' Mean-field Games, Proceedings of Symposia in Applied Mathematics, Vol. 78, American Mathematical Society (2021), 105--161. [pdf]
  2. N. Gantert, S.S. Kim and K. Ramanan, "Cramer's theorem is atypical," Springer's AWM Series: Advances in the Mathematical Sciences, AWM Research Symposium (2015). [Arxiv]
  3. L. Kruk, J. Lehoczky, K. Ramanan and S. Shreve. "Double Skorokhod map and reneging real-time queues," Markov Processes and Related Topics: A Festschrift for Thomas G. Kurtz, IMS Collections, 4 (2008) 169-193. [pdf]

Journal Publications

  1. C. Aistleitner, N. Gantert, Z. Kabluchko, J. Prochno and K. Ramanan, "Large deviation principles for lacunary sums," Transactions of the AMS, to appear; Preprint [Arxiv] 2020.
  2. D. Lacker, K. Ramanan and R. Wu, "Local weak convergence for large networks of interacting processes," Annals of Applied Probability, to appear; Preprint [Arxiv] 2020.
  3. S. S. Kim, Y.-T. Liao and K. Ramanan, " An asymptotic thin shell condition and large deviations for multidimensional projections," Advances in Applied Mathematics, vol. 134, March (2022) [pdf]; Preprint [Arxiv] 2020.
  4. D. Lacker, K. Ramanan and R. Wu, "Locally interacting diffusions as Markov random fields on path space," Stochastic Processes and their Applications, vol. 140 (2021), p. 81-114. [pdf][Arxiv]
  5. B. Bhattacharya and K. Ramanan, " Parameter estimation for undirected graphical models with hard constraints, "  IEEE Transactions on Information Theory, vol. 67 (2021) no. 10, 6790-6809. [pdf][Arxiv]
  6. D. Lipshutz and K. Ramanan, "Sensitivity analysis for the stationary distribution of reflected Brownian motion in a convex polyhedral cone," Mathematics of Operations Research, vol. 46 (2021), no. 2, 524-558. [pdf][Arxiv]
  7. F. Delarue, D. Lacker and K. Ramanan, "From the master equation to mean field game limit theory: Large deviations and concentration of measure," Annals of Probability, vol. 48 (2020) no. 1, 211-263. [pdf][Arxiv]
  8. P. Dupuis, V. Laschos and K. Ramanan, "Large deviations for configurations generated by Gibbs distributions with energy functionals consisting of singular interaction and weakly confining potentials," Electronic Journal of Probability vol. 25 (2020), no. 46, 1--41. [pdf][Arxiv]
  9. R. Aghajani and K. Ramanan, "The limit of stationary distributions of many-server queues in the Halfin-Whitt regime," Mathematics of Operations Research, vol. 45 (2020) no. 3, 1016–1055.  [Arxiv]
  10. F. Delarue, D. Lacker and K. Ramanan, " From the master equation to mean field game limit theory: Central limit theorem," Electronic Journal of Probability , vol. 24 (2019) no. 51, 1-54. [pdf][Arxiv]
  11. R. Aghajani and K. Ramanan, "Hydrodynamic limits of randomized load balancing networks," Annals of Applied Probability, vol. 29 (2019) no. 4, 2114-2174.  [pdf][Arxiv]
  12. P. Dupuis, V. Laschos and K. Ramanan, "Exit Time Risk-Sensitive Control for Systems of Cooperative Agents," Mathematics of Control, Signals, and Systems, vol. 31 (2019) no. 3, 279-332. [pdf][Arxiv]
  13. D. Lipshutz and K. Ramanan, “A Monte Carlo method for estimating sensitivities of reflected diffusions in convex polyhedral domains," Stochastic Systems, vol. 9 (2019) no. 2, 101-140. [pdf][Arxiv]
  14. D. Lipshutz and K. Ramanan, "Pathwise differentiability of reflected diffusions in convex polyhedral domains," Annales de l'Institut Henri Poincare, vol. 55,  (2019) no. 2, 1439--1476. [pdf][Arxiv]
  15. D. Gamarnik and K. Ramanan, "Uniqueness of Gibbs Measures for Continuous Hardcore Models," Annals of Probability, vol.  47 (2019), no. 4, 1949-1981. [pdf][Arxiv]
  16. R. Aghajani and K. Ramanan, "Ergodicity of an SPDE associated with a many-server queue." Annals of Applied Probability, vol. 29 (2019) no. 2, 994-1045 [pdf][Arxiv]
  17. D. Lacker and K. Ramanan, "Rare Nash equilibria and the price of anarchy in large static games," Mathematics of Operations Research, vol. 44 (2019) no. 2, 400-422. [pdf][Arxiv]
  18. S. S. Kim and K. Ramanan, " A conditional limit theorem for high-dimensional ℓp spheres," Journal of Applied Probability, vol. 55 (2018) no. 4, 1060-1077. [pdf][Arxiv]
  19. R. Atar, A. Biswas, H. Kaspi, and K. Ramanan, "A Skorokhod map on measure-valued paths and priority queues." Annals of Applied Probability, vol. 28 (2018) no. 1, 418-481. [pdf][Arxiv]
  20. D. Lipshutz and K. Ramanan, "Directional derivatives of Skorokhod maps on convex polyhedral domains." Annals of Applied Probability, vol. 28 (2018), no. 2, 688-750  [pdf][Arxiv]
  21. K. Ramanan and M. Shkolnikov, "Intertwinings of beta-Dyson Brownian motions of different dimensions,"  Annales de l'Institut Henri Poincare, vol. 54 (2018) no. 2, 1152--1163. [pdf][Arxiv]
  22. K. Ramanan and A. Smith, "Bounds on Lifting Continuous-State Markov Chains to Speed up Mixing," Journal of Theoretical Probability, vol. 31 (2018) no. 3, 1647--1678. [pdf][Arxiv]
  23. N. Gantert, S.S. Kim and K. Ramanan, "Large deviations for random projections of lp balls," Annals of Probability, vol. 45 (2017) no. 6B, 4419-4476 [pdf][Arxiv]
  24. K. Burdzy, Z.-Q. Chen, D. Marshall, and K. Ramanan, "Obliquely reflected Brownian motion in non-smooth planar domains", Annals of Probability, vol. 45 (2017) no. 5, 2971-3037.  [pdf][Arxiv]
  25. W. Kang and K. Ramanan, "On the submartingale problem for reflected diffusions in piecewise smooth domains," Annals of Probability, vol. 45 (2017) no. 1, 404-468. [pdf][Arxiv]
  26. A.Budhiraja, P. Dupuis, M. Fischer, and K. Ramanan, "Local stability of Kolmogorov forward equations for finite state nonlinear Markov processes," Electronic Journal of Probability, vol. 20, Article 81, (2015), 1-30. [pdf][Arxiv]
  27. A.Budhiraja, P. Dupuis, M. Fischer, and K. Ramanan. "Limits of relative entropies associated with weakly interacting particle systems," Electronic Journal of Probability, vol. 20 Article 80, (2015), 1-22. [pdf][Arxiv]
  28. F. Rembart, N. Gantert and K. Ramanan,  "Large deviations for weighted sums of stretched exponential random variables," 19, Electronic Communications in Probability, vol. 19, (2014), no. 41, 1-14.  [pdf][Arxiv]
  29. W. Kang and K. Ramanan, "Characterizations of stationary distributions of reflected diffusions,"  Ann. Appl. Probab., vol. 24, (2014), no. 4, 1329-1374. [pdf][Arxiv]
  30. H. Kaspi and K. Ramanan, "SPDE limits for many-server queues," Ann. Appl. Probab., vol. 23,  (2013), no. 1, 145-229. [pdf][Arxiv]
  31. S. Kar, J. Moura and K. Ramanan, "Distributed parameter estimation in sensor networks: nonlinear observation models and imperfect communication," IEEE Trans. Signal Processing, vol. 58 (2012), no. 6, 3575-3605. [pdf][Arxiv]
  32. W. Kang and K. Ramanan, "Asymptotic approximations for the stationary distributions of many-server queues," Ann. Appl. Probab., vol. 22, no. 2 (2012) 477-521. [pdf][Arxiv]
  33. D. Galvin, F. Martinelli, K. Ramanan, P. Tetali, "The finite-state hard core model on a regular tree," SIAM Jour. Discrete Math, vol. 25, no. 2 (2011) 894-915. [pdf]
  34. M. Cudina and K. Ramanan, "Asymptotically optimal control for time-inhomogeneous networks," SIAM Jour. Contr. Opt., vol. 49, no. 2 (2011) 611-645. [pdf]
  35. L. Kruk, J. Lehoczky, K. Ramanan and S. Shreve, "Heavy traffic analysis for EDF queues with reneging," Ann. Appl. Probab., vol. 21, no. 2 (2011) 484-545. [pdf][Arxiv]
  36. H. Kaspi and K. Ramanan. "Law of large numbers limits for many-server queues," Ann. Appl. Probab., vol. 21 (2011), 33-114. [pdf][Arxiv]
  37. W.N. Kang and K. Ramanan, "Fluid limits for many-server queues with reneging" Ann. Appl. Probab., vol. 20 (2010) 2204-2260. [pdf][Arxiv]
  38. A. Mandelbaum and K. Ramanan. "Directional derivatives of oblique reflection maps," Math. Oper. Res., vol. 35 (2010) 527-558. [pdf]
  39. W.N. Kang and K. Ramanan, "A Dirichlet process characterization of a class of reflected diffusions," Ann. Probab., vol. 38 (2010) 1062-1105. [pdf][Arxiv]
  40. K. Burdzy, W.N. Kang and K. Ramanan, "The Skorokhod map in a time-dependent interval," Stoch. Proc. Appl., vol. 119 (2009) 428-452.  [pdf][Arxiv]
  41. L. Kontorovich and K. Ramanan. "Concentration inequalities for dependent random variables via the martingale method," Ann. Probab., vol. 36 (2008) no. 6, 2126-2158. [pdf][Arxiv]
  42. R. Atar, A. Budhiraja and K. Ramanan. "Deterministic and stochastic differential inclusions with multiple surfaces of discontinuity," Probab. Theor. Rel. Fields, vol. 142 (2008) 249-283. [pdf]
  43. K. Ramanan and M. Reiman. "The heavy traffic limit of an unbalanced generalized processor sharing model," Ann. Appl. Probab., vol. 18 (2008) no. 1, 22-58.[pdf][Arxiv]
  44. L. Kruk, J. Lehoczky, K. Ramanan and S. Shreve. "An explicit formula for the Skorokhod map on [0; a]," Ann. Probab., vol. 35 (2007) no. 5, 1740-1768.  [pdf][Arxiv]
  45. K. Ramanan. "Reflected diffusions defined via the extended Skorokhod map," Elec. Jour. Probab., vol. 11 (2006), 934-992. [pdf ][Arxiv]
  46. B. Luen, K. Ramanan and I. Ziedins. "Nonmonotonicity of phase transitions in a loss network with control,." Ann. Appl. Probab., vol. 16 (2006), no. 3, 1528-1562.  [pdf][Arxiv]
  47. M. Andrews, K. Kumaran, K. Ramanan, A. Stolyar, P. Whiting and R. Vijayakumar. "Scheduling in a queueing system with asynchronously varying service rates," Probab.Engrg. Inform. Sci., vol. 18 (2004) no, 2, 191-217.[pdf][preprint]
  48. P. Winzer, H. Kogelnik and K. Ramanan. "Precise outage specifications for 1st-order PMD," IEEE Phot. Tech. Lett., vol. 16 (2004) no. 2, 449-451. [pdf]
  49. K. Ramanan and M. Reiman. "Fluid and heavy traffic limits for a generalized processor sharing model," Ann. Appl. Probab., vol. 13 (2003) no. 1, 100-139. [pdf]
  50. P. Winzer, H. Kogelnik, C.-H. Kim, H. Kim, R. M. Jopson, L.E. Nelson and K. Ramanan. "Receiver impact on first-order PMD outage," IEEE Phot. Tech. Lett. vol. 15 (2003), no. 10, 1482-1484. [pdf]
  51. P. Dupuis and K. Ramanan. "A time-reversed representation for the tail probabilities of stationary reflected Brownian motion," Stoch. Proc. Appl., vol. 98 (2002) no. 2, 253-287. [pdf]
  52. Ramanan, A. Sengupta, I. Ziedins and P. Mitra. "Markov random field models of multicasting in tree networks," Adv. App. Probab., vol. 34 (2002) no. 1, 1-27. [pdf]
  53. M. Andrews, K. Kumaran, K. Ramanan, A. Stolyar and P. Whiting. "Providing quality of service over a shared wireless link," IEEE Communications, vol. 39, (2001) no. 2, 150-154.[pdf][preprint]
  54. A. Stolyar and K. Ramanan. "Largest weighted delay first scheduling: large deviations and optimality," Ann. Appl. Probab., vol. 11 (2001) no. 1, 1-49. [pdf]
  55. P. Dupuis and K. Ramanan. "Explicit formulas for the solution of certain optimal control problems on domains with corners," (Invited Paper), Theor. Probab. Math. Stat., vol. 63 (2000), 32-48. [pdf]
  56. P. Dupuis and K. Ramanan. "A multiclass feedback queueing network with a regular Skorokhod problem," Queueing Systems, vol. 36 (2000) 327-349. [pdf]
  57. K. Ramanan and O. Zeitouni. "The quasi-stationary distribution for small random perturbations of certain one-dimensional maps," Stoch. Proc. Appl., vol. 84 (1999), 25-51. [pdf]
  58. P. Dupuis and K. Ramanan. "Convex duality and the Skorokhod problem - Part I," Probab. Theor. Rel. Fields, vol. 115 (1999) no. 2, 153-195.   [pdf]
  59. P. Dupuis and K. Ramanan. "Convex duality and the Skorokhod problem - Part II," Probab. Theor. Rel. Fields, vol. 115 (1999) no. 2, 197-236.  [pdf]
  60. P. Dupuis and K. Ramanan. "Large deviation properties of data sources that share a buffer," Ann. Appl. Probab., vol. 8 (1998), 1070-1129. [pdf]
  61. P. Dupuis and K. Ramanan. "A Skorokhod formulation and large deviation analysis of the generalized processor sharing model," Queueing Systems, vol. 28 (1998), 109-124. [pdf]

Conference Publications

  1. R. Aghajani, X. Li and K. Ramanan. "The PDE method for the analysis of randomized load balancing networks", Proc. ACM SIGMETRICS Meas. Anal. Comput. Syst. Vo. 1, No. 2, Article 38 (2017). 
  2. A. Ganguly, K. Ramanan, P. Robert and W. Sun. "A large-scale network with moving servers", ACM SIGMETRICS Performance Evaluation Review, 45(2), 42--44 (2017). 
  3. S. Kar, J. Moura and K. Ramanan. "Sample path large deviations for the randomly sampled continuous-discrete Kalman filter," Proceedings of the CDC Conference, Atlanta (2010). [pdf]
  4. S. Kar, J. Moura and K. Ramanan. "Large deviations for many server networks with long-range dependent and batch arrivals," Proc. of 46th Annual Conf. on CCC, Allerton (2008). [pdf]
  5. K. Ramanan. "From loss networks to interacting particle systems," Invited paper in Proc. of 55th Session of the ISI, Sydney, Australia (2005).
  6. B. Luen, K. Ramanan and I. Ziedins. "Multicasting and phase transitions in tree loss networks." Invited paper in Proc. of 41st Annual Conf. on CCC, Allerton (2003), 1616-1625.
  7. J. Cao and K. Ramanan. "A Poisson limit for buffer overflow probabilities." In Proc. of IEEE INFOCOM'02, 21 (2002), 1:994-1003. [pdf]
  8. C. Chekuri, K. Ramanan, P. Whiting and L. Zhang. "Blocking probability estimates in a partitioned sector TDMA system." In Proc. of 4th International Conf. on Discrete Algorithms and Methods for Mobile Computing and Communications, Boston, MA (2000), 28-34. [pdf]
  9. A. Bedekar, S. Borst, K. Ramanan, P. Whiting and E. Yeh. "Downlink scheduling in CDMA data networks." In Proc. of IEEE GLOBECOM (1999), 1984-1791.
  10. K. Ramanan and A. Weiss. "Sharing Bandwidth in ATM." Invited paper in Proc. of 34th Annual Conf. on CCC, Allerton, (1996).
  11. K. Ramanan. "Targeting heat exchanger networks," in Heat Exchanger Network Synthesis - A Pinch Technology Approach (1995), U. V. Shenoy, Gulf Publishing Co., Houston.

Technical Reports 

  1. K. Ramanan. "On the rate function of multi-dimensional reflected Brownian motions." Bell Labs Technical Memorandum ITD-02-43817C (2002).
  2. K. Majewski and K. Ramanan. "Minimizing large deviation paths of Jackson networks." Bell Labs Technical Memorandum ITD-02-43798G (2002).
  3. K. Ramanan, K. Kumaran, S. Borst and P. Whiting. "Optimal capacity regions for wireless and wireline traffic with QoS constraints." Bell Labs Technical Memorandum, ITD-02-43767Y (2002).
  4. K. Ramanan, P. Winzer and H. Kogelnik. "A new method for estimation of outage probabilities due to PMD." Bell Labs Technical Memorandum ITD-02-43751F (2002).